MAUDE Adverse Event Report: ILLUMINA SINGAPORE ILLUMINA NEXTSEQ¿ 550DX INSTRUMENT

ILLUMINA SINGAPORE ILLUMINA NEXTSEQ¿ 550DX INSTRUMENT
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Chest Pain (1776); Sore Throat (2396)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The impacted product is the nextseq 550 sequencing system (15067451) and serial number (b)(4), which is a research use only (ruo) product.This product is similar to the nextseq¿ 550dx instrument in vitro diagnostic (ivd).The nextseq¿ 550dx instrument is intended for sequencing dna libraries with in vitro diagnostic assays.For its input, the nextseq¿ 550dx uses libraries generated from dna where sample indexes and capture sequences are added to amplified targets.Sample libraries are captured on a flow cell and sequenced on the instrument using sequencing by synthesis (sbs) chemistry.Sbs chemistry uses a reversible-terminator method to detect fluorescently labeled single nucleotide bases as they are incorporated into growing dna strands.The sequencing by synthesis (sbs) chemistry for the ruo instrument is similar to the ivd instrument, therefore, this event is being reported as an mdr.Note: individual formulations may differ somewhat.On (b)(6) 2021, a customer, (b)(6), reported that after completion of the sequencing run on illumina nextseq 550 instrument (ruo), a purple solution was found on the floor.The laboratory was evacuated.The safety team was on site and cleaned the floor.A few members from the laboratory team complained of sore throat and tight chest.First aid responders examined the laboratory team and confirmed the team to be doing well and that the team did not need further evaluation.Illumina has worked with the customer in the investigation to find the root cause.The illumina field team was on site and the investigation revealed that the most likely root cause was the faulty waste bottle sensor.The sensor is permanently in the waste bottle present position and doesn't spring back once the waste bottle is removed.This could explain how a leak could have happened.Illumina will replace the faulty sensor on the nextseq 550 instrument (ruo) at the customer site and continue to work\ with the customer in the investigation.An illumina field service engineer (fse) went to the customer site and tested the waste bottle present sensor and found it is permanently in the "waste bottle present" position and does not spring back once the waste bottle is removed.The fse replaced the waste bottle present sensor.The affected instrument was put back into service and is functioning as intended.Illumina is planning to update the nextseq 550dx instrument preventive maintenance guide to include steps for the fse to check the waste bottle present sensor.Illumina will continue to monitor field complaints to ensure no recurrence of waste leak on nextseq 550dx instrument is due to a faulty waste bottle present sensor.
 
Additional Manufacturer Narrative
Illumina internal reference # (b)(4).Salesforce case # (b)(4).This report was previously submitted on (b)(6) 2021 under mfr report # 7102730-2021-00001.A receipt of submission was received by illumina.However, when illumina went to submit follow-up final reporting, the system was unable to link/locate the initial submission.Therefore, this report is being submitted as an initial/final report and there will be no further reporting unless illumina receives new or additional reportable information.

Brand Name
ILLUMINA NEXTSEQ¿ 550DX INSTRUMENT
Common Device Name
NEXTSEQ¿ 550DX INSTRUMENT
Manufacturer (Section D)
ILLUMINA SINGAPORE
29 woodlands industrial park
e1, lobby 3, #02-13/18
north tech, 75771 6
SN  757716
Manufacturer (Section G)
ILLUMINA SINGAPORE
29 woodlands industrial park
e1, lobby 3, #02-13/18
north tech, 75771 6,
SN   757716,
Manufacturer Contact
steven azzoo
5200 illumina way
san diego, CA 92122
MDR Report Key12865857
Report Number3007102730-2021-00001
Device Sequence Number4353339
Product Code PFF
UDI-Device Identifier00816270020125
UDI-Public00816270020125
Combination Product (Y/N)Y
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number20005715
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown